To the Editor.—
In recent years, many reports have been published about the occurrence of several dermatologic lesions in the course of gold therapy. Only one case has been reported of granuloma annulare in the course of gold therapy for juvenile rheumatoid arthritis.
Report of a Case.—
A 74-year-old woman with a history of rheumatoid arthritis since 1985 and hypersensitivity to antibiotics was referred to us because of her cutaneous lesions. In May 1986, gold therapy was started (50 mg weekly). In February 1987, she acquired asymptomatic papular lesions on the flexor surfaces of her arms and thighs. The accumulated dosage was 900 mg at that moment, and the treatment was discontinued. Two months later the cutaneous lesions disappeared. The patient was admitted to our department in October 1989, because of new dermatologic lesions. On examination she had multiple, shiny, small papules arranged in big plaques in the same region.
Martin N, Belinchón I, Fuente C, Vélez A, Sánchez-Yus E. Granuloma Annulare and Gold Therapy. Arch Dermatol. 1990;126(10):1370–1371. doi:10.1001/archderm.1990.01670340122028
Customize your JAMA Network experience by selecting one or more topics from the list below.